advertisement
Question
Posted by: shelly | 2010/02/16

going under

hi please could you help me i' m bi polar and my shrink cant put me on any more meds. for the past few feeks i have been going down hill fast i was in denmar a little while ago and it didnt really help me much because facing the real world again is much tougher. i am almost suicidal already i cant think clearly i talk mixed up and only really lay half asleep. i feel like i am stumbling in the dark waiting for the light can you explain to me how bi polar works please maybe then i can make sense of all the things in my head. thank you very much

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I don't understand "can't put me on any more meds" - maybe he/she feels you are on the right combination, or right doses, and may need to wait until their benefits become more clear. There are quite a few possible meds, in various doses and combinations, that can be used to treat Bipolar Disorder, and it may need some experimentation to find the exact combination that workls best for you.
It would require an awful lot of pace here to discuss Bipola Disorder in proper detail - but search elsewhere in this site, such as in out Depression section, and you will find quite a bit of information. Also consider the SADAG, Aniety and Depression Support Group, which may have a branch within reach, which you may find useful

Shrinks and patients ( and families ) always need to remember that whil;e a spell in hospital may be useful, it MUST also deal wityh the important issue of facing the real world again afterwards.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Liza | 2010/02/17

Go see your shrink again. Perhaps you should try electro-convulsive therapy. I had that last year and even though I cannot clearly remember most things from that time, it did help. Got me out of the hole and back on the road again. I haven' t had a depressive episode since. Had a manic episode since - but got that under control quickly again now that the medical aid is paying for my non-formulary medication.

If the real world was too tough after Denmar, it means that you weren' t there long enough. I' ve gone to Vista a couple of times and the life-skills sessions they give during the day is VERY important. It teaches you how to deal with the real world while in a safe environment. That way you know easier ways of coping when you leave.

And if your shrink cannot put you on more meds - how about changing your meds since the current stuff doesn' t work? I know changing meds is difficult, but sometimes it has to be done and if you can do it in a safe environment like Denmar or Vista, it makes it much easier.

Good Luck
Liza

Reply to Liza
Posted by: cybershrink | 2010/02/17

I don't understand "can't put me on any more meds" - maybe he/she feels you are on the right combination, or right doses, and may need to wait until their benefits become more clear. There are quite a few possible meds, in various doses and combinations, that can be used to treat Bipolar Disorder, and it may need some experimentation to find the exact combination that workls best for you.
It would require an awful lot of pace here to discuss Bipola Disorder in proper detail - but search elsewhere in this site, such as in out Depression section, and you will find quite a bit of information. Also consider the SADAG, Aniety and Depression Support Group, which may have a branch within reach, which you may find useful

Shrinks and patients ( and families ) always need to remember that whil;e a spell in hospital may be useful, it MUST also deal wityh the important issue of facing the real world again afterwards.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement